New York, 2014

Damaging Wind in New York, November 17, 2014

November 17, 2014 · NWS OKX · 1 event in 1 county or zone

A passing cold front triggered an isolated severe thunderstorm in Brooklyn.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A passing cold front triggered an isolated severe thunderstorm in Brooklyn.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Nov 17, 12:58 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 17, 12:58 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1258 PM EST MON NOV 17 2014

.SYNOPSIS...
A RAINY MONDAY AS A LOW PRESSURE SYSTEM PASSES ACROSS THE REGION.
UNSEASONABLY COLD HIGH PRESSURE BUILDS IN TUESDAY THROUGH
WEDNESDAY. ANOTHER COLD FRONT PASSES ON THURSDAY PROVIDING A
REINFORCING SHOT OF COLD AIR. HIGH PRESSURE THEN RETURNS UNTIL
ANOTHER FRONTAL SYSTEM APPROACHES DURING THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
BAROCLINIC LEAF FORMATION IS SEEN IN IR SATELLITE IMAGERY OVER
THE OHIO VALLEY. INTENSE SEVERE CONVECTION IS STILL OCCURRING FROM
THE FL PANHANDLE NE TO CENTRAL GA. PRESSURE FALLS SUGGEST
DEEPENING LOW PRESSURE OVER WESTERN PA WILL CONTINUE TO HEAD NE
INTO UPSTATE NY THIS EVENING. WEAK SECONDARY LOW JUST SE OF
MONTAUK SHOULD ALSO CONTINUE NE TO CAPE COD THIS AFTERNOON...AND
AFTER IT DOES SO...LONG ISLAND AND SE CT SHOULD GET INTO THE WARM
SECTOR AHEAD OF THE INLAND LOW...THOUGH PERHAPS AN HR OR TWO MATER
THAN FCST AS N-NE FLOW OVER OUR AREA ON THE BACK SIDE OF THE
SECONDARY LOW IS SLOW TO LET GO.

LOW LEVEL JET LATE THIS AFTN/EARLY EVENING WILL BE VERY STRONG
WITH ABOUT 75 KT AT 2000-2500 FT. WITH EASTERN SECTION IN THE
WARM SECTOR...SOME OF THIS MOMENTUM COULD MAKE IT DOWN TO THE SFC.
STILL THINK STRONGEST WINDS WILL BE CONFINED TO HEAVIER PRECIP.
WITH SOME ELEVATED CAPE...HAVE INCLUDED CHC TSTM FOR THE AREAS
THAT GET INTO THE WARM SECTOR AND INCLUDE GUSTY WINDS WITH THAT.
THINK POTENTIAL FOR DAMAGING SFC WINDS (50 KT) IS LOW BUT NOT
ZERO. MOST VULNERABLE AREAS FOR STRONG GUSTS WOULD BE ALONG THE
SOUTH SHORE OF SUFFOLK COUNTY...THE FORKS OF LONG ISLAND AND
PERHAPS SE COASTAL CT.

STEADY RAIN IS MOVING BACK INTO NJ AND THE LOWER HUDSON VALLEY
ATTM. HEAVIER PRECIP SHOULD ARRIVE LATE THIS AFTERNOON WITH THE
LLJ. HIGHS MAY REACH 60 IN THE WARM SECTOR ON LONG ISLAND.
RECORD HIGH FOR KISP IS 66 BUT DO NOT EXPECT THIS TO BE BROKEN.

FROPA THIS EVENING WITH RAIN ENDING RAPIDLY AND OFF THE EAST END
BEFORE MIDNIGHT. CLEARING AND COLD ADVECTION.

&&

.SHORT TERM /TUESDAY/...
COLD TUESDAY. CHOSE THE COLDER NAM BASED MOS AND EVEN THIS MAY BE
TOO HIGH DUE TO THE ANOMALOUS CONDITIONS. WIND CHILLS IN THE MID
20S DURING THE AFTN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL PATTERN...MOSTLY DRY
AND COLD...WITH JANUARY-LIKE TEMPERATURES TO START THE PERIOD. THE
H5 PATTERN IS SIMILAR AMONGST THE NWP GUIDANCE UNTIL FRI WHEN THEY
SPLIT INTO TWO CAMPS...THE GFS/EC LESS AMPLIFIED OVER THE E THAN THE
CMC/UKMET. THIS IS LIKELY DUE TO THE DEGREE OF DE-AMPLIFICATION OF
THE EXTREMELY DEEP RIDGE OUT WEST WHICH EXTENDS TO THE POLAR REGION
AND IS CAUSING THE TROUGH IN THE LEE OF THE ROCKIES TO DIG INTO THE
GULF OF MEXICO AND ALLOWING THE EXTREMELY COLD AIR TO BE CARRIED
INTO THE NORTHERN PLAINS/MIDWEST AND GREAT LAKES REGIONS WHERE HIGHS
WILL ONLY REACH THE TEENS IN MANY LOCATIONS THIS WEEK.

IT WON'T BE AS COLD HERE...BUT STILL AROUND 20 DEGREES BELOW NORMAL
WITH LOWS IN THE 20S AND TEENS TUE NIGHT...HIGHS IN THE 30S ON WED
AND STILL A BIT BREEZY...ALTHOUGH WINDS WILL BE DECREASING ON WED.
THIS WILL LEAD TO WIND CHILL VALUES IN THE SINGLE DIGITS INLAND TO
10 TO 15 AT THE COAST TUE NIGHT AND IN THE 20S DURING THE DAY WED.

WAA WILL ENSUE WED NIGHT WITH A WARM FRONT LIFTING THROUGH. TEMPS
STILL BELOW NORMAL ON THU...BUT SHOULD ONLY BE 5 TO 10 DEGREES BELOW
CLIMO. COULD SEE A FEW SHOWERS WED NIGHT WITH THE FROPA...MAINLY
ACROSS EASTERN SECTIONS BUT NO MORE THAN A 20 POP RIGHT NOW. THERMAL
PROFILES LOOK COLD ENOUGH FOR A FEW SNOW SHOWERS...ALTHOUGH THIS MAY
BE OVERDONE WITH AN INCREASING SW FLOW IN THE LOW LEVELS.

COLD FRONT MOVES ACROSS DRY ON THU...WITH A SFC TROUGH THU NIGHT
BRINGING A REINFORCING SHOT OF COLD AIR FOR FRI. BELOW NORMAL TEMPS
CONTINUE. A FRONTAL SYSTEM WILL BEGIN TO MOVE TOWARDS THE AREA OVER
THE WEEKEND WITH INCREASING MID AND HIGH CLOUDS ON SAT. STRONG WAA
WILL ENSUE AGAIN WITH RAIN DEVELOPING SUN AFTN AND NIGHT ACROSS THE
FORECAST AREA.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A STRONG COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS EVENING FOLLOWED
BY HIGH PRESSURE ON TUESDAY.

UNTIL AROUND 01Z/WITHIN 2 HOURS...WIDESPREAD IFR/LIFR CIGS AND VSBY
IN SHOWERS. LOW LVL WIND SHEAR 190-210 DEG ARND 2 THSD FT FROM AROUND
50 KT ACROSS THE NYC/NJ METRO AREA TO AROUND 60 KT ACROSS EASTERN LONG
ISLAND AND SE CT. POTENTIAL FOR ISOLATED TSTMS EAST OF A LINE FROM
KJFK/KHPN...MAINLY FROM 21Z UNTIL 00Z. CHC FOR SFC WIND GUSTS UP TO
40 KT IN CONVECTION.

AFT 01Z...WINDS WILL SHIFT FROM THE WNW...LEFT OF 310 DEGREES MAGNETIC
WITH GUSTS UP TO 30 KT FOR UP TO 2 HOURS FOLLOWING THE COLD FRONT
THEN UP TO 25 KT FOR THE REST OF TONIGHT.

TUE...WINDS WILL CONT FROM THE WNW...LEFT OF 310 DEGREES MAGNETIC
AND INCREASE SOON AFT SUNRISE AT 20 G 35KT ALONG THE COAST INCLUDING
KJFK/KLGA/KEWR.

  ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY.

KLGA FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY. THE SE-S TURN OF WINDS
COULD BE OFF BY 1-3 HOURS.

KEWR FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY. THE SE-S TURN OF WINDS
COULD BE OFF BY 1-3 HOURS.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH IMPLIES
SLANT RANGE VISIBILITY 4 TO 6SM OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY. THE SE-S TURN OF WINDS
COULD BE OFF BY 1-3 HOURS.

KHPN FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY. THE SE-S TURN OF WINDS
COULD BE OFF BY 1-3 HOURS.

KISP FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY. THE SE-S TURN OF WINDS
COULD BE OFF BY 1-3 HOURS.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUESDAY/TUESDAY NIGHT...VFR. W WIND 20-25KT WITH G35KT.
.WEDNESDAY-THURSDAY NIGHT...MAINLY VFR. SW WIND 15-20KT WITH G30KT.
.FRIDAY...MAINLY VFR. WNW 15-20KT WITH G25KT.
.FRI NIGHT-SAT...VFR WITH LIGHT WINDS.

&&

.MARINE...
EXPECT A PROLONGED PERIOD OF STRONG WINDS ACROSS THE WATERS...FIRST
AHEAD OF THE COLD FRONT THIS AFTERNOON AND THEN POST-FRONTAL
TONIGHT INTO TUE WITH STRONG COLD ADVECTION AND A TIGHT WESTERLY
PRESSURE GRADIENT. A GALE WARNING REMAINS IN PLACE FOR THE OCEAN
WATERS AND EASTERN BAYS FOR THIS AFTN THROUGH TUE...WITH A SCA FOR
THE REMAINING WATERS.

GALE FORCE WINDS WILL GRADUALLY DIMINISH TO SCA LEVELS LATE TUE
NIGHT. THERE SHOULD BE A BRIEF PERIOD OF SUB ADVY WINDS ON THE
NON-OCEAN WATERS WED...BUT THEY WILL PICK BACK UP WED NIGHT WITH
SCA CONDS LIKELY ON MOST IF NOT ALL OF THE WATERS THROUGH FRI.

&&

.HYDROLOGY...
EXPECTING FROM 1 TO 1.5 INCHES OF QPF THOUGH THIS EVENING.
MUCH OF THIS IS EXPECTED TO BE STRATIFORM RAIN.
MINIMAL HYDROLOGIC IMPACT IS EXPECTED DUE TO THE LONG PERIOD OF
PCPN...THOUGH ISOLATED MINOR/NUISANCE FLOODING OF URBAN/POOR
DRAINAGE AREAS...ESPECIALLY WHERE DRAINS ARE CLOGGED BY LEAVES...
IS POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ335-338-345.
     GALE WARNING UNTIL 6 PM EST TUESDAY FOR ANZ330-340-350-353-355.

&&

SYNOPSIS...24/TONGUE
NEAR TERM...GOODMAN/TONGUE
SHORT TERM...TONGUE
LONG TERM...24
AVIATION...GC
MARINE...GOODMAN/24/TONGUE
HYDROLOGY...24/TONGUE
Hazardous weather outlook, Nov 17, 3:02 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
302 AM EST MON NOV 17 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-181100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
302 AM EST MON NOV 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-181100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
302 AM EST MON NOV 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-353-355-181100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
302 AM EST MON NOV 17 2014

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Nov 17, 9:02 AM EST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
902 AM EST MON NOV 17 2014

NYZ067-171530-
ORANGE-
902 AM EST MON NOV 17 2014

...POCKETS OF FREEZING RAIN POSSIBLE IN THE HIGHEST INTERIOR
ELEVATIONS OF NORTHWESTERN ORANGE COUNTY...

TEMPERATURES AT ELEVATIONS ABOVE 1000 FEET IN NORTHWESTERN ORANGE
COUNTY...SURROUNDING PORT JERVIS AND NEAR OTISVILLE...HAD FALLEN TO
AROUND OR JUST BELOW FREEZING THIS MORNING. RADAR SHOWS ADDITIONAL
PRECIPITATION MOVING IN FROM THE SOUTHWEST...SO POCKETS OF LIGHT
FREEZING RAIN ARE POSSIBLE IN THOSE AREAS THROUGH MID MORNING.
ANYONE OUT DRIVING OR WALKING IN THESE AREAS SHOULD BE PREPARED
FOR SLIPPERY CONDITIONS.
Special weather statement, Nov 17, 2:23 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
223 PM EST MON NOV 17 2014

NYZ074-075-078-080-176>179-172015-
KINGS (BROOKLYN)-NORTHERN NASSAU-NORTHERN QUEENS-NORTHWEST
SUFFOLK-RICHMOND (STATEN IS.)-SOUTHERN NASSAU-SOUTHERN
QUEENS-SOUTHWEST SUFFOLK-
223 PM EST MON NOV 17 2014

...LINE OF SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL IMPACT KINGS
(BROOKLYN)...NASSAU...QUEENS...RICHMOND (STATEN ISLAND) AND WESTERN
SUFFOLK COUNTIES...

AT 220 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS WITH GUSTY WINDS ALONG A LINE EXTENDING FROM
BAYONNE TO OAKWOOD TO WEST FREEHOLD...MOVING EAST AT 60 MPH.

THE LINE WILL BE...
  NEAR FOREST HILLS BY 230 PM.
  NEAR CLEARVIEW EXPRESSWAY BY 235 PM.
  NEAR LITTLE NECK BY 240 PM.
  NEAR MINEOLA BY 245 PM.
  NEAR PLAINVIEW BY 250 PM.
  NEAR MELVILLE BY 255 PM.

PEOPLE IN KINGS (BROOKLYN)...NASSAU...QUEENS...RICHMOND (STATEN
ISLAND) AND WESTERN SUFFOLK COUNTIES...INCLUDING TOMPKINSVILLE...
OAKWOOD...TODT HILL...PORT RICHMOND...HUGUENOT...THE VERRAZANO
NARROWS BRIDGE...BAY RIDGE...PARK SLOPE...BENSONHURST AND CONEY
ISLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 45 MPH ARE EXPECTED.

LAT...LON 4064 7415 4061 7405 4072 7396 4095 7288
      4073 7286 4067 7302 4054 7394 4061 7405
      4052 7419 4060 7405 4051 7419 4052 7419

GOODMAN

The radar

The Philadelphia radar (KDIX), 87 km away, was scanning. The volume nearest the first event began at 19:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kings

When
November 17, 2:32 PM EST
Where
Kings County, 1.05 mi W of Brooklyn
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.650, -73.950

A large tree branch fell into the rear window of a car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550483.